News

Off-duty Nurse saves dying hypoglycemia patient on the street

Lydia Agyei Yeboah, a Nursing Trainee with the Atibie Nursing and Midwifery College exhibited the true character of Florence Nightingale on May Day in Koforidua, when she saved a hypoglycemia patient dying on the street of Koforidua, Eastern regional Capital of Ghana.

The Patient, identified as Joe was attacked by convulsive seizure and near loss of consciousness.

This created panic situation as people around ignorant about the condition feared to get closer to the patient.

The trainee Nurse currently doing clinical services at the Eastern Regional Hospital in Koforidua, on her way to the Hospital spotted the incident and quickly rushed to render first aid service to the patient at the street side.

She prepared sugar solution to the helpless patient and subsequently a biscuit with high sugar content raising the blood glucose level to the normal range which caused the patient to regain consciousness and handed him over to the family members who later came to scene.

The kind gesture of the Nurse attracted many passers -by to the scene some of whom provided support to the Nurse to revive the Patient.

The Nurse was hailed by persons who trooped to the scene to catch a glimpse. Hypoglycemia occurs when blood glucose levels fall below 4 mmol/L (72mg/dL).

Speaking to Kasapa News Eastern regional Correspondent, Kojo Ansah after displaying “rare” professionalism, the Trainee Nurse Lydia Agyei Yeboah explained, she was going to the Regional Hospital for clinical but decided to buy food at the roadside, in the process she spotted the man in convulsion state.

She said after examination suspected the cause to be Hypoglycemia hence requested persons around to provide her sugar which was given to the patient to raise the blood glucose level to normal range.

When asked what she feels about her rescue effort, the Trainee Nurse replied ” it is part of the training we get, nursing is service to humanity regardless of your location so even though I feel happy, it is a normal feeling.

Meanwhile, she said, it is important for persons with such conditions to let their family and friends to be aware of it so they know what to do in case of any eventuality.

Lydia Agyei Yeboah added that, even though diabetes is well known to be high blood sugar, some people with diabetes take medication that can also cause their sugar levels to go too low and this can become dangerous

Source: Kasapafmonline.com

Advertisements

About the author

Related Posts

Leave a Reply

Leave a Reply